Alert archive / Georgia / River Flood Warnings in 2014

River Flood Warning 2, NWS Morristown, TN

February 3, 2014Catoosa County, Georgia; Hamilton County, Tennessee

NWS Morristown, TN issued this river flood warning at Feb 3, 2014, 2:19 PM EST for Catoosa County, Georgia; Hamilton County, Tennessee. It took effect at Feb 4, 2014, 1:00 AM EST. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Feb 3, 2014, 2:19 PM EST (19:19 UTC)
In effect from
Feb 4, 2014, 1:00 AM EST
Expired
Feb 4, 2014, 1:00 PM EST
In force
12 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Catoosa County, GA, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point S. Chickamauga Creek near Chickamauga (CHKT1). The gauge peaked at 17.36 ft at Feb 3, 2014, 11:00 PM EST.

actionminormoderate510152002/0302/0402/05
Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WGUS44 KMRX 031919
FLWMRX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN, TN
219 PM EST MON FEB 3 2014

...THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS ...

  SOUTH CHICKAMAUGA AT CHICKAMAUGA TN 
  AFFECTING CATOOSA AND HAMILTON COUNTIES

THE RIVER IS EXPECTED TO CREST NEAR FLOOD STAGE DURING MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

GAC047-TNC065-040919-
/O.NEW.KMRX.FL.W.0002.140204T0600Z-140204T1800Z/
/CHKT1.1.ER.140204T0600Z.140204T0600Z.140204T1200Z.NO/
219 PM EST MON FEB 3 2014

THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A
* FLOOD WARNING FOR 
  THE SOUTH CHICKAMAUGA CREEK AT CHICKAMAUGA TN 
* FROM LATE MONDAY NIGHT UNTIL LATE MORNING TUESDAY.
* AT 01:15 PM MONDAY THE STAGE WAS 17.1 FEET AND RISING.
* FLOOD STAGE IS 18.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...CREST NEAR 18.0 FEET BY AROUND 1:00 AM TUESDAY MORNING.
  RIVER WILL FALL BACK BELOW FLOOD STAGE DURING TUESDAY MORNING.
* AT 18.0 FEET...WATER BEGINS TO CROSS MACK SMITH ROAD IN CATOOSA 
  COUNTY, GEORGIA. FLOODING BEGINS AT GOLF COURSES NEAR THE 
  CONFLUENCE OF SOUTH AND WEST CHICKAMAUGA CREEKS. WEST CHICKAMAUGA 
  CREEK BEGINS TO OVERFLOW ITS BANKS, AS WELL.

&&
 
LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517

$$
2 follow-up statements
968 
WGUS84 KMRX 040432
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
1132 PM EST MON FEB 3 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ...

  SOUTH CHICKAMAUGA CREEK AT CHATTANOOGA TN
  AFFECTING CATOOSA AND HAMILTON COUNTIES

THE RIVER IS EXPECTED TO CREST NEAR FLOOD STAGE EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY
WEATHER INFORMATION.

&&

GAC047-TNC065-041632-
/O.EXT.KMRX.FL.W.0002.140204T1200Z-140204T1800Z/
/CHKT1.1.ER.140204T1200Z.140204T1200Z.140204T1200Z.NO/
1132 PM EST MON FEB 3 2014

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE SOUTH CHICKAMAUGA CREEK AT CHATTANOOGA TN.
* FROM TUESDAY MORNING UNTIL TUESDAY AFTERNOON.
* AT 11:15 PM MONDAY THE STAGE WAS 17.3 FEET AND RISING.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE
  TO RISE TO NEAR 18.0 FEET BY AROUND SUNRISE TUESDAY MORNING. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING.
* AT 18.0 FEET...WATER BEGINS TO CROSS MACK SMITH ROAD IN CATOOSA
  COUNTY, GEORGIA. FLOODING BEGINS AT GOLF COURSES NEAR THE
  CONFLUENCE OF SOUTH AND WEST CHICKAMAUGA CREEKS. WEST CHICKAMAUGA
  CREEK BEGINS TO OVERFLOW ITS BANKS, AS WELL.

&&
 
LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517

$$
487 
WGUS84 KMRX 041211
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
711 AM EST TUE FEB 4 2014

...FLOOD WARNING FOR THE SOUTH CHICKAMAUGA CREEK IS CANCELLED...

GAC047-TNC065-041241-
/O.CAN.KMRX.FL.W.0002.000000T0000Z-140204T1800Z/
/CHKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
711 AM EST TUE FEB 4 2014

THE FLOOD WARNING IS CANCELLED FOR THE SOUTH CHICKAMAUGA CREEK NEAR
CHATTANOOGA TN.

* AT 6:15 AM THIS MORNING...THE STAGE WAS 17.0 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER HAS CRESTED AND WILL REMAIN BELOW FLOOD STAGE.
* AT 18.0 FEET...WATER BEGINS TO CROSS MACK SMITH ROAD IN CATOOSA 
  COUNTY, GEORGIA. FLOODING BEGINS AT GOLF COURSES NEAR THE 
  CONFLUENCE OF SOUTH AND WEST CHICKAMAUGA CREEKS. WEST CHICKAMAUGA 
  CREEK BEGINS TO OVERFLOW ITS BANKS, AS WELL.

&&
 
LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Feb 3, 12:56 PM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Feb 3, 12:56 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1256 PM EST MON FEB 3 2014

.AVIATION...
CONDITIONS GRADUALLY TO IMPROVE THROUGH THE DAY...AND VFR CIGS
EXPECTED AT SITES BY 21Z.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

GC
Hazardous weather outlook, Feb 3, 11:36 AM EST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
1136 AM EST MON FEB 3 2014

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-041645-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
1136 AM EST MON FEB 3 2014 /1036 AM CST MON FEB 3 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS THE TENNESSEE RIVER
VALLEY ON TUESDAY AFTERNOON AND EVENING...BRINGING THE POSSIBILITY
OF HIGH WINDS DUE TO MOUNTAIN WAVES ALONG THE MOUNTAINS AND THEIR
ADJACENT FOOTHILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING FOR
WIND REPORTS OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 3:45 PM ESTHigh Wind WatchMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 3 more12 hr

Nearby

River Flood Warnings in Georgia, 2014River Flood Warnings in Tennessee, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.